Vitamin b12 and change in urine color

(Jul 28, 2008)


To begin with, it is important to note that vitamin B 12 injections can be prescribed for several reasons. Many times, it could simply be a result of non absorption of vitamins into your body's system. The malabsorption responsible for creating a deficiency may require for you to take intravenous vitamins. At this point is important to note and that vitamin B 12 can be prescribed by a doctor.

Nevertheless, irrespective of the reasons that have led you to take these injections, it is still abnormal to have dark colored urine. In some cases, it is considered normal to have dark yellow or even orange colored urine as a consequence of taking specific vitamins. You should also bear in mind that this abnormality of dark colored urine usually lasts for up to seven days or even more. In any event, it is very unlikely to have dark colored urine, which is so dark that it may lead you to confuse it for blood, and if such is the case, then it is important that you seek a doctor's advice rather than resort to home remedies.

Although research has shown us that there are many overt and obviously apparent side-effects from taking vitamin B12 injections, the production of dark red to deep brown colored urine is definitely not one of them. It would be highly recommended, under the circumstances, to seek immediate medical assistance. Ideally, you should discuss your condition with the doctor who prescribed these injections to begin with. Your doctor will be in a position to explain to you about the connection between the injections and the color of your urine. This particular injection or series of injections can be responsible for various other side-effects.

The most significant side-effects are heart palpitations and mild diarrhea accompanied by a feeling of uneasiness and nausea. Although, these are the most frequently noticed side-effects brought on by these injections, they do not manifest themselves strongly enough to affect you with any degree of discomfort for a significant amount of time. There is a strong possibility that you may have developed a certain kind of skin rash, quite similar to hives, leading to excessive itchiness and inflammation. There have been rare cases where the side-effects have extended to the development of certain irregularities in breathing. Do not delay the situation any longer, and once again we reiterate that you visit and consult your doctor who prescribed the injections, as only he will be able to give you a clearer assessment of your condition.

answered by G M on Mar 4, 2010, 2:50:14

Vitamin B 12 shots are taken for many reasons. Sometimes, it is a matter of simple non absorption of the vitamin into your system, and a subsequent deficiency that may require you to take these shots. Other times, there could be some other overt problem or disease which is making it necessary for you take them. Whatever the cause that you have taken these shots, it is highly irregular for you to have such dark urine. Sometimes, it is normal to have deep yellow or even orange urine as a result of taking this particular vitamin, you should also know sometimes, this irregularity of urination can last for up to a week or even more. However, it is practically unheard of to have dark colored urine that is so dark that you might mistake it for blood after taking this shot. While there are several obvious and pretty clear cut side effects of taking a vitamin B 12 injection, dark red to brown urination is certainly not one of them.

Your best bet in this case is to consult with the doctor who has prescribed that you take these shots in the first place. The doctor will be able to give you a better idea about whether there is any relation between the shots and your urine color. Among the other side effects of taking this particular injection or series of injections, the most prominent one is mild diarrhea and heart palpitations, accompanied with a feeling of uneasiness. This is the commonest side effect and even this does not manifest itself strongly enough to really affect you for any significant length of time. You may also experience some sort of skin rashes, which can resemble hives and be itchy and inflamed. Sometimes, you may also suffer from certain breathing irregularities. To repeat, it is better you check with the doctor who prescribed the shots for a more accurate picture.

answered by M W on Jul 28, 2008, 5:56:18


Warning: home-remedies-for-you.com does not provide medical advice, diagnosis or treatment. see additional information
Read more questions in Medicines and Remedies